MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/ms9.0000000000004606

Медицинская библиотека · Annals of medicine and surgery (2012) · 2025

Risperidone-induced ischemic priapism in a psychiatric patient: a case report.

Habte Yoseph M, Habte Binyam M, Habte Makida M, Jima Selamawit G, Abdu Esimael M, Mohammed Amira A

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION AND

IMPORTANCE

Priapism is a urological emergency defined by a prolonged, often painful penile erection unrelated to sexual arousal. Although uncommon, antipsychotic medications such as risperidone, due to their α-adrenergic antagonistic properties, have been implicated in drug-induced priapism.

CASE PRESENTATION: We report the case of a 45-year-old male with a psychiatric history who presented with a painful erection lasting over 24 hours, 3 weeks after resuming risperidone therapy with dose titration. He denied using erectile dysfunction drugs or recreational substances. Clinical evaluation was consistent with ischemic priapism. Initial conservative management with corporal aspiration and drainage was followed by a successful distal T-shunt procedure due to the prolonged duration. On follow-up, the patient reported normal erectile function with no complications.

CLINICAL DISCUSSION: This case emphasizes the importance of considering risperidone as a potential cause of priapism, particularly following recent re-initiation or dose adjustment. Early recognition and a thorough medication history are critical for prompt diagnosis and management of this rare adverse drug effect.

CONCLUSION

This case underscores the importance of recognizing priapism as a potential complication of antipsychotic medications, even in resource-limited settings where diagnostic facilities may be unavailable. Timely intervention is essential to reduce the risk of irreversible complications such as erectile dysfunction. Patient counseling on this rare but serious adverse effect may be warranted when initiating or restarting antipsychotic therapy.

Для цитирования: Habte Yoseph M, Habte Binyam M, Habte Makida M, Jima Selamawit G, Abdu Esimael M, Mohammed Amira A. Risperidone-induced ischemic priapism in a psychiatric patient: a case report.. Annals of medicine and surgery (2012). 2025. DOI: 10.1097/ms9.0000000000004606.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.